MAUDE Adverse Event Report: CAREFUSION SMARTSITE GRAVITY SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION SMARTSITE GRAVITY SET; SET, EXTENSION, INTRAVASCULAR
Model Number 42502E
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Infiltration into Tissue (1931); Inadequate Pain Relief (2388)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.No investigation was performed.
 
Event or Problem Description
The anesthesia team reported that the tubing is disconnecting where the 4 way stopcock attaches to the rest of the set while connected to a patient.The anesthesia provider was pushing iv propofol and noted the patient was not going to sleep, so he lifted the tubing and noticed it was disconnected and the medication was spilling on the floor.The patient sustained an iv infiltration with no lasting harm.

Brand Name
SMARTSITE GRAVITY SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8460445
Report Number9616066-2019-00881
Device Sequence Number14206634
Product Code FPA
UDI-Device Identifier10885403235382
UDI-Public10885403235382
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42502E
Device Catalogue Number42502E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight31